Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Nashville, TN

August 7, 2014Sumner County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 7, 2014, 6:44 PM CDT for Sumner County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 6:44 PM CDT (23:44 UTC)
Expired
Aug 7, 2014, 7:15 PM CDT
In force
31 min
Issued by
NWS Nashville, TN

County Sumner County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WWUS84 KOHX 072344
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT THU AUG 7 2014

TNZ008-080015-
SUMNER-
644 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...

AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PORTLAND...MITCHELLVILLE AND OAK
GROVE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3665 8636 3665 8628 3664 8626 3648 8655
      3654 8663 3657 8660 3664 8656 3666 8652
      3666 8636

$$
BOYD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:01 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 7, 4:01 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT THU AUG 7 2014

.DISCUSSION...
FORECAST QUANDARIES...CHANCES FOR RAINFALL...RAINFALL AMOUNTS THRU
THIS WEEKEND...TEMPS.

PER LATEST WPC MODEL DIAGNOSTIC DISCUSSION...WILL LEAN TOWARD THE
12Z EURO SOLUTION...UNLESS OTHERWISE NOTED...THRU FORECAST PERIOD.

EXPECT AREA OF SHWRS/TSTMS TO MOVE W TO E ACROSS THE MID STATE AS THE
LATE AFTERNOON THRU EVENING HRS PROGRESS...WITH SOME ISO SHWRS/TSTMS
DEVELOPING AHEAD PER DIURNAL HEATING INFLUENCES INTERACTING WITH
ENHANCED LOW LEVEL MOISTURE POOLS AND LOCAL OROGRAPHIC/LIFTING
INFLUENCES. HOWEVER...WILL GENERALLY GO WITH AN OVERALL DECREASING
CHANCE OF SHWRS/TSTMS AS THE EVENING PROGRESSES...AS SHORT RANGE
MODELS SHOW ACTIVITY ASSOCIATED WITH VORT MAX TO OUR N PROGRESSING
ACROSS THE OHIO VALLEY REGION AT THIS TIME WEAKEN. ALSO...WITH
ANTICIPATED CLOUD COVERAGE THIS EVENING...MUCH LIKE LAST NIGHT...
WILL GO WARMER ON CONSENSUS OF MODEL GUIDANCE LOWS ALSO.

AS FOR FRI...PERSISTANT WEAK SFC FRONTAL BOUNDARY ACROSS WRN PORTIONS
OF THE MID STATE THIS AFTERNOON WILL BEGIN TO PUSH EWD WITH SHORTWAVE
IN UPPER LEVEL FLOW TRANSVERSING W TO E ACROSS THE MID STATE...WITH
MOST RAINFALL ANTICIPATED ACROSS W AND NW PORTIONS OF THE AREA.
BECAUSE THIS IS A SUMMER TIME SYSTEM...DO NOT BELIEVE WE WILL SEE A
CONTINUAL SHWR/TSTM RAIN EVENT THRU FRI...AND BELIEVE LIKE THE
MORNING ZONE FORECAST PRODUCT ADVERTISED...OCCASIONAL SHWRS WITH SCT
TSTMS SEEMS TO BE A REASONABLE SCENARIO ACROSS THE MID STATE AREA.
WILL LEAN HERE TOWARD MORE CONSERVATIVE EURO/NAM GUIDANCE VALUES FOR
HIGHS WITH MOST LOCATIONS APPROACHING THE 90S...MID TO UPPER 80S
PLATEAU. LOOK FOR A TRANSITION FROM NUMEROUS SHWRS/TSTMS FRI EVENING
TO SCT SHWRS/TSTMS OVERNIGHT WITH LOWS AGAIN EXPECTED A FEW DEGREES
ABOVE MOS GUIDANCE VALUES. EXPECT MAIN BRUNT OF SHWRS/TSTMS TO PUSH
E OF MID STATE AS THE DAY PROGRESSES ON SAT...BUT WITH PERSISTANT
SFC BOUNDARY MEANDERING ACROSS THE AREA...WILL CONTINUE WITH CHANCE
POPS...HIGHEST E...WITH HIGHS AGAIN TRENDING TOWARD THE COOLER
EURO/NAM VALUES. WITH NWLY FLOW BECOMING ESTABLISHED SAT NIGHT
INTO SUN...WILL CONTINUE WITH A CHANCE OF SHWRS/TSTMS ACROSS THE
MID STATE AS OUR PERSISTANT WEAK SFC FRONT CONTINUES TO PERSIST
RESULTING IN A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT.

EXPECT THE NWLY FLOW PATTERN WITH ISO/SCT SHWRS/TSTMS TO PERSIST
THRU MOST OF NEXT WEEK WITH POTENTIALLY A DRIER AIRMASS MOVING
INTO THE MID STATE BY THE MID PORTION OF NEXT WEEK. TEMPS ARE
EXPECTED TO BE GENERALLY NEAR SEASONABLE NORMAL VALUES.
&&

.HYDROLOGY...
THERE IS STILL THE POTENTIAL FOR SEVERAL WAVES OF SHWRS/TSTMS TO
PRODUCE LOCALLY HEAVY RAINFALL...MAINLY FRI INTO FRI EVENING...
WITH SHWRS/TSTMS PERSISTING THRU THE WEEKEND. HOWEVER...AGAIN
WITH RAINFALL AMOUNTS LOOK TO AVERAGE BETWEEN ONE TO TWO INCHES...
AND...AS MENTIONED IN THIS MORNING'S AFD...SOME PONDING OF WATER
ON AREA ROADWAYS HERE OR THERE MAY OCCUR...BUT WITH THE DRY CONDTIONS
OF THE PREVIOUS DAYS ACROSS THE MID STATE...AS OF THIS TIME...QUESTION
IF ANY TYPE OF ORGANIZED FLOODING WOULD HAVE THE POTENTIAL FOR OCCURRING.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  90  73  89 /  40  80  60  50
CLARKSVILLE    70  88  71  87 /  50  80  60  40
CROSSVILLE     66  84  70  82 /  30  80  60  50
COLUMBIA       73  91  73  89 /  40  80  60  50
LAWRENCEBURG   72  91  72  89 /  40  80  60  40
WAVERLY        72  89  72  88 /  50  80  60  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

31
Hazardous weather outlook, Aug 7, 5:02 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT THU AUG 7 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
502 AM CDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG
THUNDERSTORMS TODAY AND TONIGHT, BUT NO WIDESPREAD SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH
TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS
TIME.

ROSE

In the hours before

Special weather statement, Aug 7, 5:27 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT THU AUG 7 2014

TNZ025-057-059-072315-
DICKSON-HICKMAN-WILLIAMSON-
527 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND WILLIAMSON
COUNTIES...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...PINEWOOD...LYLES...BON
AQUA...DICKSON AND BURNS.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3601 8711 3582 8741 3592 8757 3596 8756
      3597 8753 3600 8754 3620 8745

BOYD
Special weather statement, Aug 7, 6:35 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT THU AUG 7 2014

TNZ025-026-057-059-080015-
CHEATHAM-DICKSON-HICKMAN-WILLIAMSON-
635 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN AND
WILLIAMSON COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LYLES...BON AQUA...PRIMM SPRINGS
AND FAIRVIEW.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3614 8700 3613 8700 3610 8704 3605 8704
      3605 8705 3599 8704 3603 8696 3581 8710
      3585 8721 3579 8723 3590 8757 3617 8727

BOYD
Special weather statement, Aug 7, 6:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT THU AUG 7 2014

TNZ008-080015-
SUMNER-
644 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...

AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PORTLAND...MITCHELLVILLE AND OAK
GROVE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3665 8636 3665 8628 3664 8626 3648 8655
      3654 8663 3657 8660 3664 8656 3666 8652
      3666 8636

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:27 PM CDTSpecial Weather StatementOHXDickson48 min
Aug 7, 6:35 PM CDTSpecial Weather StatementOHXDickson40 min
Aug 7, 6:48 PM CDTSpecial Weather StatementOHXSumner27 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.